Nebraska, 2005

Damaging Wind in Nebraska, July 9, 2005

July 9, 2005 · NWS CYS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 9, 7:49 PM MST, 41 minutes earlier.

Area forecast discussion, Jul 9, 7:49 PM MST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
849 PM MDT SAT JUL 9 2005

.UPDATE...WILL BE UPDATING TO REFINE CHANCE OF RAIN FOR THE
REMAINDER OF THE EVENING. SLOW-MOVING CONGLOMERATION OF
THUNDERSTORMS HAS BEEN SHIRNKING IN COVERAGE OVER THE PAST HOUR.
THIS AREA OF RAIN DROPPED LOCALIZED AMOUNTS IN EXCESS OF AN INCH
ACROSS EASTERN LARAMIE AND SOUTHERN GOSHEN COUNTIES...AND ALSO
KIMBALL AND BANNER COUNTIES. A STRONG SOUTHERLY LOW-LEVEL JET IS
HELPING TO KEEP CONVECTION GOING IN THE PANHANDLE...SO WILL KEEP
SOME MENTION OF SHOWERS THERE AND ALSO ACROSS THE LARAMIE RANGE
WHERE LIGHT SHOWERS LINGER. POMEROY

&&

.PREV DISCUSSION... (ISSUED 200 PM MDT SAT JUL 9 2005)

SHORT TERM...TNGT AND SUN...SATELLITE PIXS SHOWING CLOUD DVLPMNT
BAND SSW TO NNE OVER CNTRL/WRN PART OF AREA.  WILL CONTINUE WITH
ISOLD-WDLY SCT SHWRS/TSTMS ACRS MAINLY WY PART OF AREA FOR THIS
EVENING.  HOT TEMPS IN PNHNDL ATTM ALONG WITH EXPECTED BREEZY WINDS
WELL INTO THE NIGHT POINT TO A WARM NIGHT WITH LOWS 65-70.  COLD
FRONT SAGS INTO NRN WY TNGT BEFORE BCMG STNRY ON SUN.  ANOTHER HOT
DAY ON SUN...ALTHO PERHAPS A FEW DEGS LESS THAN TDA.  EXPECT MORE
ISOLD-WDLY SCT SHWRS/TSTMS ON SUN IN SIMILAR SWATH TO TODAY...ALTHO
THERE MAY MORE STORMS IN THE FAR N BY LATE AFTN CLOSER TO FRONT.

LONG TERM...SOUTHWESTERLY FLOW ALOFT WILL FLATTEN OUT AND BECOME
MORE ZONAL SUNDAY NIGHT INTO MON AS SHORTWAVE ENERGY MOVES ACROSS
THE NORTHERN TIER OF THE U.S.  A BROAD RIDGE WILL THEN START TO
BUILD ACROSS THE GREAT BASIN AND ROCKIES TUE AND WED BEFORE
SPREADING TO THE NORTH AND EAST THU AND FRI. CLOSER TO THE
GROUND...A COOL FRONT WILL SLIP THROUGH THE FORECAST AREA SUN NIGHT
AND WILL MAKE MON A FEW DEGREES COOLER. LOW LEVEL UPSLOPE FLOW WILL
INTERACT WITH MID LEVEL MOISTURE TO PRODUCE A CHANCE OF
THUNDERSTORMS MON PRIMARILY FROM THE LARAMIE RANGE EASTWARD. TUE
WILL BE WARMER AND DRY WITH LITTLE MOISTURE OR DYNAMICS. WED AND THU
WILL BOTH BE QUITE WARM AND SHOULD STAY DRY. MUCH THE SAME FOR FRI
AND SATURDAY WITH WARM TO HOT CONDITIONS AND LITTLE TO INDICATE ANY
KIND OF ORGANIZED CONVECTION.  BOTTOM LINE IS HOT AND MAINLY DRY
CONDITIONS FAIRLY TYPICAL OF MID JULY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 9, 8:15 AM MST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
915 AM MDT SAT JUL 9 2005

NEZ001>003-019>021-054-055-WYZ059>070-101200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
915 AM MDT SAT JUL 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING MAINLY OVER SOUTHEAST WYOMING.  WHILE NO SEVERE WEATHER IS
EXPECTED...SOME OF THE STORMS MAY PRODUCE BRIEF WIND GUSTS NEAR 50
MPH...WITH AN ISOLATED STORM EAST OF THE LARAMIE RANGE PERHAPS
PRODUCING SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF LATE DAY THUNDERSTORMS BOTH SUNDAY AND
MONDAY.  A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE NORTHERN
NEBRASKA PANHANDLE LATE SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cheyenne radar (KCYS), 120 km away, was scanning. The volume nearest the first event began at 03:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Scotts Bluff

When
July 9, 8:30 PM MST to 8:45 PM MST
Where
Scotts Bluff County, Gering
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.817, -103.667

Dry microburst winds reported between Gering and Mitchell, NE. Some trees blown down along with isolated power outages.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464476.